Advertisement

Nestabs DHA Overdose

Although it is a type of prenatal vitamin, it is possible to overdose on Nestabs DHA. In fact, overdosing on this vitamin may cause iron poisoning, especially if it is consumed by a child. Possible symptoms of an overdose include seizures, vomiting, and vision problems. Some of the treatment methods available include inducing vomiting, pumping the stomach, and providing supportive care.

Can You Overdose on Nestabs DHA?

Nestabs® DHA is a prescription prenatal vitamin. Like other prenatal vitamins, this product contains a variety of vitamins and minerals, including folic acid, iron, and calcium. It also contains docosahexaenoic acid (DHA) and eicosapentaenoic acid (EPA), which are omega-3 fatty acids found in fish oil.
As with any vitamin, it is possible to take too much Nestabs DHA. The specific effects of an overdose would likely vary, depending on a number of factors, including how much was taken and whether it was taken with any other medications or substances.

Effects of an Overdose

Based on the individual vitamins and minerals found in Nestabs DHA, symptoms of an overdose may include but are not limited to:
  • Nausea
  • Vomiting
  • Diarrhea
  • Constipation
  • Fatigue
  • Weakness
  • Headache
  • Drowsiness
  • Abdominal (stomach) pain
  • Gas
  • Heartburn or indigestion
  • Dizziness or lightheadedness
  • Rash
  • Flushing (sudden warmth and redness of the face, neck, and chest area)
  • Vision problems
  • Muscle weakness
  • Changes in heart rate
  • Bruising
  • Increased risk of bleeding, which could result in dangerous internal bleeding
  • Numbness or tingling sensations of the hands or feet
  • Confusion
  • Unusual behavior, such as agitation, irritability, or psychotic behavior
  • Kidney stones (especially in people prone to kidney stones).
In addition, because Nestabs DHA contains iron, an overdose could cause iron poisoning. This can be quite dangerous, especially in children. Symptoms of iron poisoning may include:
  • Black or bloody stools
  • Diarrhea
  • A metallic taste in the mouth
  • Nausea and vomiting
  • Low blood pressure (hypotension)
  • A fast heartbeat
  • Dizziness
  • Drowsiness
  • Headache
  • Fever
  • Chills
  • Dehydration
  • Bluish lips and fingernails
  • Pale skin
  • Flushing
  • Low blood sugar (hypoglycemia)
  • Fluid in the lungs
  • Seizures
  • Coma.

More Headlines in Nestabs DHA Overdose

‣ Treatment Options for a Nestabs DHA Overdose
Last reviewed by: Kristi Monson, PharmD
Advertisement
Feed Your Adult ADHD Brain